About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2014 (2014), Article ID 369795, 16 pages
http://dx.doi.org/10.1155/2014/369795
Research Article

Pricing American Options Using a Nonparametric Entropy Approach

1School of Economic Mathematics, Southwestern University of Finance and Economics, Chengdu 611130, China
2Australian School of Business, University of New South Wales, NSW 2052, Australia

Received 4 February 2014; Accepted 7 March 2014; Published 8 May 2014

Academic Editor: Fenghua Wen

Copyright © 2014 Xisheng Yu and Li Yang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Frittelli, “The minimal entropy martingale measure and the valuation problem in incomplete markets,” Mathematical Finance, vol. 10, no. 1, pp. 39–52, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. M. Stutzer, “A simple nonparametric approach to derivative security valuation,” The Journal of Finance, vol. 51, no. 5, pp. 1633–1652, 1996. View at Scopus
  3. E. T. Jaynes, “On the rationale of maximum-entropy methods,” Proceedings of the IEEE, vol. 70, no. 9, pp. 939–952, 1982. View at Scopus
  4. Q. Liu, “Pricing American options by canonical least-squares Monte Carlo,” The Journal of Futures Markets, vol. 30, no. 2, pp. 175–187, 2010. View at Publisher · View at Google Scholar · View at Scopus
  5. F. A. Longstaff and E. S. Schwartz, “Valuing American options by simulation: a simple least-squares approach,” The Review of Financial Studies, vol. 14, no. 1, pp. 113–147, 2001. View at Scopus
  6. J. Alcock and D. Auerswald, “Empirical tests of canonical nonparametric American option-pricing methods,” The Journal of Futures Markets, vol. 30, no. 6, pp. 509–532, 2010. View at Publisher · View at Google Scholar · View at Scopus
  7. N. Agmon, Y. Alhassid, and R. D. Levine, “An algorithm for finding the distribution of maximal entropy,” Journal of Computational Physics, vol. 30, no. 2, pp. 250–258, 1979. View at Scopus
  8. P. W. Buchen and M. Kelly, “The maximum entropy distribution of an asset inferred from option prices,” Journal of Financial and Quantitative Analysis, vol. 31, no. 1, pp. 143–159, 1996. View at Scopus
  9. G. Bakshi, N. Kapadia, and D. Madan, “Stock return characteristics, skew laws, and the differential pricing of individual equity options,” The Review of Financial Studies, vol. 16, no. 1, pp. 101–143, 2003. View at Scopus
  10. P. Brandimarte, Numerical Methods in Finance and Economics: A MATLAB Based Introduction, Statistics in Practice, John Wiley & Sons, Hoboken, NJ, USA, 2nd edition, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  11. L. Stentoft, “Assessing the least squares Monte-Carlo approach to American option valuation,” Review of Derivatives Research, vol. 7, no. 2, pp. 129–168, 2004. View at Publisher · View at Google Scholar · View at Scopus
  12. J. C. Hull, Options, Futures, and Other Derivatives, Pearson Prentice Hall, Upper Saddle River, NJ, USA, 7th edition, 2009.
  13. P. Gray and S. Newman, “Canonical valuation of options in the presence of stochastic volatility,” The Journal of Futures Markets, vol. 25, no. 1, pp. 1–19, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. R. M. Dudley, Real Analysis and Probability, vol. 74 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, Mass, USA, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  15. R. Jarrow and A. Rudd, “Approximate option valuation for arbitrary stochastic processes,” Journal of Financial Economics, vol. 10, no. 3, pp. 347–369, 1982. View at Scopus
  16. B. Bahra, “Implied risk-neutral probability density functions from option prices: theory and application,” Working Paper 66, Bank of England, 1997, http://ssrn.com/abstract=77429.
  17. Y. Aït-Sahalia and A. W. Lo, “Nonparametric estimation of state-price densities implicit in financial asset prices,” The Journal of Finance, vol. 53, no. 2, pp. 499–547, 1998. View at Scopus
  18. J. C. Jackwerth, “Option-implied risk-neutral distributions and implied binomial trees: a literature review,” The Journal of Derivatives, vol. 7, no. 2, pp. 66–82, 1999. View at Publisher · View at Google Scholar
  19. D. Bates, “The crash of '87: was it expected? The evidence from options markets,” The Journal of Finance, vol. 46, no. 3, pp. 1009–1044, 1991. View at Publisher · View at Google Scholar
  20. B. D. Grundy, “Option prices and the underlying asset's return distribution,” The Journal of Finance, vol. 46, pp. 1045–1069, 1991.
  21. J. C. Jackwerth and M. Rubinstein, “Recovering probability distributions from option prices,” The Journal of Finance, vol. 51, no. 5, pp. 1611–1631, 1996. View at Scopus
  22. W. R. Melick and C. P. Thomas, “Recovering an asset's implied PDF from option prices: an application to crude oil during the Gulf crisis,” Journal of Financial and Quantitative Analysis, vol. 32, no. 1, pp. 91–115, 1997. View at Scopus
  23. G. Bakshi and D. Madan, “Spanning and derivative-security valuation,” Journal of Financial Economics, vol. 55, no. 2, pp. 205–238, 2000. View at Scopus
  24. M. Britten-Jones and A. Neuberger, “Option prices, implied price processes, and stochastic volatility,” The Journal of Finance, vol. 55, no. 2, pp. 839–866, 2000. View at Scopus
  25. G. J. Jiang and Y. S. Tian, “The model-free implied volatility and its information content,” The Review of Financial Studies, vol. 18, no. 4, pp. 1305–1342, 2005. View at Publisher · View at Google Scholar · View at Scopus
  26. B. J. Kang and T. S. Kim, “Option-implied risk preferences: an extension to wider classes of utility functions,” Journal of Financial Markets, vol. 9, no. 2, pp. 180–198, 2006. View at Publisher · View at Google Scholar · View at Scopus
  27. C.-C. Chang, P.-F. Hsieh, and Y.-H. Wang, “Information content of options trading volume for future volatility: evidence from the Taiwan options market,” Journal of Banking and Finance, vol. 34, no. 1, pp. 174–183, 2010. View at Publisher · View at Google Scholar · View at Scopus
  28. D. Diavatopoulos, J. S. Doran, A. Fodor, and D. R. Peterson, “The information content of implied skewness and kurtosis changes prior to earnings announcements for stock and option returns,” Journal of Banking and Finance, vol. 36, no. 3, pp. 786–802, 2012. View at Publisher · View at Google Scholar · View at Scopus
  29. D. P. Chiras and S. Manaster, “The information content of option prices and a test of market efficiency,” Journal of Financial Economics, vol. 6, no. 2-3, pp. 213–234, 1978. View at Scopus
  30. T. E. Day and C. M. Lewis, “Stock market volatility and the information content of stock index options,” Journal of Econometrics, vol. 52, no. 1-2, pp. 267–287, 1992. View at Scopus
  31. T. L. Zivney, “The value of early exercise in option prices: an empirical investigation,” Journal of Financial and Quantitative Analysis, vol. 26, pp. 129–138, 1991. View at Publisher · View at Google Scholar
  32. A. M. Poteshman and V. Serbin, “Clearly irrational financial market behavior: evidence from the early exercise of exchange traded stock options,” The Journal of Finance, vol. 58, no. 1, pp. 37–70, 2003. View at Publisher · View at Google Scholar · View at Scopus
  33. M. Broadie, J. Detemple, E. Ghysels, and O. Torrès, “Nonparametric estimation of American options' exercise boundaries and call prices,” The Journal of Economic Dynamics and Control, vol. 24, no. 11-12, pp. 1829–1857, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  34. S. Kullback and R. A. Leibler, “On information and sufficiency,” Annals of Mathematical Statistics, vol. 22, pp. 79–86, 1951. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. L. R. Mead and N. Papanicolaou, “Maximum entropy in the problem of moments,” Journal of Mathematical Physics, vol. 25, no. 8, pp. 2404–2417, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus